Alert archive / Georgia / Flash Flood Warnings in 2014

Flash Flood Warning 33, NWS Tallahassee, FL

June 8, 2014Lanier County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Jun 8, 2014, 9:28 PM EDT for Lanier County, Georgia. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2014, 9:28 PM EDT (01:28 UTC)
Expired
Jun 8, 2014, 11:15 PM EDT
In force
107 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Lanier County, GA

The radar

The Moody AFB radar (KVAX), 13 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1010 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1010 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WGUS52 KTAE 090128
FFWTAE
GAC173-090315-
/O.NEW.KTAE.FF.W.0033.140609T0128Z-140609T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
928 PM EDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
  THIS INCLUDES THE CITY OF LAKELAND...

* UNTIL 1115 PM EDT

* AT 917 PM EDT...FLASH FLOODING WAS DETECTED FROM A NEARLY          
  STATIONARY THUNDERSTORM OVER LANIER COUNTY PRODUCING VERY HEAVY    
  RAINFALL ACROSS THE AREA. THIS STORM IS PRODUCING RAINFALL RATES   
  OF 2 TO 3 INCHES PER HOUR...WITH TOTAL ACCUMULATIONS OF UP TO 5    
  INCHES POSSIBLE BEFORE THE RAIN COMES TO AN END. THE HEAVIEST RAIN 
  WILL FALL TO THE SOUTH AND EAST OF LAKELAND ALONG ROUTE 129.


* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HANSELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.

&&

LAT...LON 3106 8309 3107 8297 3091 8297 3092 8303

$$

17-GOULD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:24 PM EDT, 6 hours 4 minutes earlier.

Area forecast discussion, Jun 8, 3:24 PM EDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EDT Sun Jun 8 2014

.Near Term [Through Tonight]...
Storms will continue to develop and increase in intensity this
afternoon. Modified KTAE sounding yields very high surface based
instability in excess of 3500 J/kg. SPC mesoanalysis shows this
number as high as 5000 J/kg. In addition to the sea breeze front,
residual outflow boundaries will serve as triggers for additional
convection. SPC has issued a severe thunderstorm watch for most of
the area through 10 pm ET. Damaging winds and hail will be the
primary threats. Although we are missing some of the most recent
CAM runs, the most recently available data keep the upstream MCS
over Arkansas north of the region overnight.

.Short Term [Monday Through Tuesday Night]...
Weak ridging and somewhat drier air will build into the region
by Monday from the SW and result in a break of the afternoon
thunderstorms that we've been seeing the past few days. Expect
Monday to be mostly sunny with highs in the mid 90s, with a few
locations reaching the upper 90s. Heat indicies should generally
stay in the lower 100s as afternoon dewpoints should benefit from
the drier air mixing in, keeping these values in the mid to upper
60s.

A similar pattern for Tuesday is expected, though the ridging
will become less established late in the day as a mid level trough
begins to approach from the west. The drier air though should be
the primary limiting factor to afternoon convection. Temperatures
will still be warm in the mid 90s most sites.

.Long Term [Wednesday Through Sunday]...
The long term will be an active period for our region as the
longwave pattern features a strong Atlantic ridge to our east, and
and a strong ridge over Mexico. As is the case in this regime the
forecast area will be under deep layer south to southwesterly flow
on the east side of an upper level trough. Through the period, this
trough will slowly slide east through the area. The abundant
moisture, in addition to good instability and the seabreeze, will
lead to above average rainfall through at least Friday evening.
After Friday, the models begin to diverge with the GFS trying to dry
things out and the Euro keeping conditions near climatology for our
area. Decided to choose the Euro solution and this will keep our
POPs elevated through Sunday night.

&&

.Aviation...
[Through 18Z Monday] Scattered convection will continue to
develop this afternoon and any of the terminals could experience a
thunderstorm. MVFR conditions are expected with any convection,
although a brief period of IFR cannot be ruled out in heavier
showers. MVFR ceilings are expected to develop during the pre-dawn
hours.

&&

.Marine...
Outside of the daily sea breeze circulation, winds and seas will
remain low through the forecast period. The sea breeze on Monday
may be a bit stronger than usual with winds around 15 knots near
the coast.

&&

.Fire Weather...
Red Flag conditions are not expected this week.

&&

.Hydrology...
Localized rainfall will continue to be possible with the storms
through this afternoon, especially those that remain near the sea
breeze boundary. While these individual storms may briefly
present a minor flood threat from high rainfall rates, widespread
flooding is not anticipated. Area rivers have shown some minor
rises with the recent rainfall, though all points are expected to
remain well below flood stage.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   72  95  72  94  71 /  20  20  10  20  10
Panama City   75  90  75  89  73 /  10  20  10  10  10
Dothan        72  96  72  93  72 /  30  30  20  20  10
Albany        72  95  72  95  71 /  30  30  20  20  10
Valdosta      70  96  70  95  71 /  30  30  20  20  10
Cross City    71  94  70  92  70 /  20  20  10  20  10
Apalachicola  74  88  74  85  73 /  10  20  10  10  10

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...WOOL
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...WOOL
MARINE...GODSEY
FIRE WEATHER...WOOL
HYDROLOGY...GODSEY

In the hours before

Local storm report, Jun 8, 8:48 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
848 PM EDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     1 ENE CRAWFORDVILLE     30.18N 84.36W
06/08/2014                   WAKULLA            FL   TRAINED SPOTTER

            MULTIPLE TREES AND POWER LINES FELLED IN THE SHADEVILLE
            ROAD AREA.

&&

GOULD
Local storm report, Jun 8, 8:55 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
855 PM EDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     TSTM WND DMG     5 N CHATTAHOOCHEE       30.77N 84.85W
06/08/2014                   SEMINOLE           GA   911 CALL CENTER

            TREE DOWN ON SEMINOLE SHORES DRIVE.

&&

HARRIGAN
Local storm report, Jun 8, 9:03 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
903 PM EDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND DMG     3 NNE AMSTERDAM         30.77N 84.41W
06/08/2014                   DECATUR            GA   911 CALL CENTER

            TREES DOWN ON STATE ROAD 262.

&&

HARRIGAN
Local storm report, Jun 8, 9:08 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
908 PM EDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND DMG     4 ENE QUINCY            30.60N 84.52W
06/08/2014                   GADSDEN            FL   911 CALL CENTER

            TREE DOWN ON POST PLANT ROAD.

&&

HARRIGAN
Local storm report, Jun 8, 9:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 PM EDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND DMG     1 NNE QUINCY            30.60N 84.57W
06/08/2014                   GADSDEN            FL   911 CALL CENTER

            TREE DOWN ON C AND E FARM ROAD.

&&

HARRIGAN
Local storm report, Jun 8, 9:22 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
922 PM EDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND DMG     2 E BRANCHVILLE         31.15N 84.28W
06/08/2014                   MITCHELL           GA   911 CALL CENTER

            MULTIPLE TREES DOWN ON BRANCHVILLE ROAD.

&&

HARRIGAN

Nearby

Flash Flood Warnings in Georgia, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.